Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 88, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 16, 2011, 6:29 PM EDT for Davidson County, Forsyth County, Guilford County, North Carolina. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2011, 6:29 PM EDT (22:29 UTC)
- Expired
- May 16, 2011, 6:54 PM EDT
- In force
- 25 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC
The radar
The Roanoke radar (KFCX), 115 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 6:34 PM EDT | HAIL 1 | 3 Wsw High Point, NC | NICKEL TO QUARTER SIZED HAIL |
| May 16, 6:45 PM EDT | HAIL 1 | 5 Nw High Point, NC | QUARTER SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
294
WUUS52 KRAH 162229
SVRRAH
NCC057-067-081-162330-
/O.NEW.KRAH.SV.W.0088.110516T2229Z-110516T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
629 PM EDT MON MAY 16 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
SOUTHWESTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 730 PM EDT
* AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER THOMASVILLE...OR OVER HIGH POINT...MOVING
NORTHWEST AT 10 MPH. QUARTER SIZED HAIL IS LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SEDGE GARDEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3621 8011 3594 7998 3592 8003 3592 8004
3587 8006 3585 8012 3607 8036
TIME...MOT...LOC 2229Z 145DEG 9KT 3595 8007
$$
MWS2 follow-up statements
645
WWUS52 KRAH 162240
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
640 PM EDT MON MAY 16 2011
NCC081-162249-
/O.CAN.KRAH.SV.W.0088.000000T0000Z-110516T2330Z/
GUILFORD NC-
640 PM EDT MON MAY 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GUILFORD COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER SUCH AS LARGE HAIL...PLEASE CONTACT
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 7...6 3
3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3607 8036 3621 8011 3606 8004 3591 8005
3587 8006 3585 8012
TIME...MOT...LOC 2239Z 145DEG 9KT 3597 8009
$$
NCC057-067-162330-
/O.CON.KRAH.SV.W.0088.000000T0000Z-110516T2330Z/
DAVIDSON NC-FORSYTH NC-
640 PM EDT MON MAY 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHERN FORSYTH AND NORTHEASTERN DAVIDSON COUNTIES...
AT 634 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM. THIS STORM WAS LOCATED NEAR THOMASVILLE...OR NEAR HIGH
POINT...MOVING NORTHWEST AT 10 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... KERNERSVILLE...SEDGE
GARDEN...WINSTON-SALEM AND WALKERTOWN.
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3607 8036 3621 8011 3606 8004 3591 8005
3587 8006 3585 8012
TIME...MOT...LOC 2239Z 145DEG 9KT 3597 8009
$$
MWS638
WWUS52 KRAH 162254
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
654 PM EDT MON MAY 16 2011
NCC057-067-162302-
/O.CAN.KRAH.SV.W.0088.000000T0000Z-110516T2330Z/
DAVIDSON NC-FORSYTH NC-
654 PM EDT MON MAY 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FORSYTH AND
NORTHEASTERN DAVIDSON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING AND PRODUCED QUARTER SIZE HAIL
BETWEEN THOMASVILLE AND HIGH POINT AT AROUND 635 PM HAS
WEAKENED...AND THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING LARGE HAIL...PLEASE CONTACT
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 7...6 3
3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3607 8036 3621 8011 3606 8004 3591 8005
3587 8006 3585 8012
TIME...MOT...LOC 2252Z 145DEG 9KT 3600 8011
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 1:20 PM EDT, 5 hours 9 minutes earlier.
Area forecast discussion, May 16, 1:20 PM EDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 120 PM EDT MON MAY 16 2011 .SYNOPSIS... AN UPPER UPPER LEVEL LOW WILL APPROACH OUR REGION FROM THE SOUTHWEST THROUGH TONIGHT...THEN REMAIN NEARLY STATIONARY INTO EARLY WEDNESDAY. THIS WILL BRING A COOL AND WET PERIOD TO MUCH OF THE AREA INTO MIDWEEK. THE LOW WILL FINALLY LIFT OUT AND WEAKEN BY LATE IN THE WEEK BRINGING A WARMING AND DRYING TREND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1115 AM MONDAY... SFC ANALYSIS THIS MORNING SHOWED 1002 MB LOW PRESSURE CENTERED OVER CENTRAL NC...WITH BROAD LOW PRESSURE OVER THE CAROLINAS AND MID-ATLANTIC. ALOFT...LATEST WV IMAGERY AND RUC ANALYSIS SHOWED AN IMPRESSIVE H5 LOW OVER GA/AL...EMBEDDED WITHIN A LONGWAVE TROUGH OVER THE EASTERN CONUS. TODAY: THE H5 LOW CURRENTLY OVER GA/AL WILL PROGRESS TO THE GA/SC BORDER BY 00Z THIS EVENING. UPPER FORCING ASSOC/W THIS FEATURE WILL KEEP A WEAK SURFACE LOW ANCHORED OVER CENTRAL NC THROUGH THE DAY. THE STRONGEST HEIGHT FALLS ASSOC/W THE H5 LOW WILL REMAIN SOUTH OF CENTRAL NC TODAY...RANGING FROM 10-30 METERS (STRONGEST SOUTH). LATEST SPC MESOANALYSIS INDICATES NO/LITTLE MLCAPE ANALYZED OVER CENTRAL NC AS OF 14Z...WITH SFC DEWPOINTS GENERALLY IN THE UPPER 50S. FURTHER EAST IN COASTAL NC...DEWPOINTS WERE IN THE MID 60S WITH MLCAPE VALUES OF ~500 J/KG. SBCAPE VALUES RANGED FROM 500 J/KG IN VICINITY OF THE TRIANGLE TO ~1500 J/KG IN EASTERN NC. FCST SOUNDINGS FOR THIS AFTERNOON SHOW A MID-LEVEL INVERSION/CAP OVER THE AREA (AS SEE ON 12Z GSO SOUNDING)...APPARENTLY IN ASSOC/W A SHORTWAVE RIDGE JUST DOWNSTREAM OF THE H5 LOW OVER GA/AL. COOLING TEMPS ALOFT IN ASSOC/W THE ADVANCING H5 LOW SHOULD HELP ERODE THE MID-LEVEL INVERSION THIS EVENING/TONIGHT...EARLIEST (~21Z) IN THE WEST/SW AND LATEST (03-06Z) IN THE EAST/NE. THE LATEST WRF-NMM SIMULATED REF PRODUCT INDICATES CONVECTION DEVELOPING OVER CENTRAL NC ~18Z IN ASSOC/W LOW LEVEL CONVERGENCE AND RELATIVELY WEAK UPPER LEVEL FORCING DURING PEAK HEATING. WILL CONTINUE TO INDICATE CHANCE POPS ACROSS THE AREA THIS AFTERNOON. GIVEN THE WEST/NW PIEDMONT IS ON THE COOL SIDE OF THE SFC LOW WITH A FAIR AMOUNT OF CLOUD COVER INHIBITING HEATING...AND THE OPPOSITE IN THE COASTAL PLAIN...EXPECT HIGHS TODAY TO FOLLOW A SIMILAR TREND...RANGING FROM THE LOWER 70S WEST/NW TO UPPER 70S EAST/SE. SEVERE THREAT: GIVEN RELATIVELY WEAK INSTABILITY...BROAD/WEAK UPPER FORCING OVER CENTRAL NC DURING PEAK HEATING AND EFFECTIVE BULK SHEAR VALUES OF 25-30 KT AT MOST...DO NOT ANTICIPATE MUCH OF AN ORGANIZED SEVERE THREAT THIS AFTERNOON. -VINCENT THE UPPER LOW WILL SET UP OVER THE AREA TONIGHT..WITH THE ENTIRE LOW PRESSURE SYSTEM NEARLY VERTICALLY STACKED. DRIER AIR ALOFT WRAPPING AROUND THE LOW INTO EASTERN NC MAY CREATED A SHARP GRADIENT IN POPS...WITH RAIN LIKELY OVER THE FOOTHILLS/WESTERN PIEDMONT WHERE VEERING WIND PROFILES AND WARM ADVECTION WILL COMBINE WITH MODEST UPPER LEVEL DIFFLUENCE IMMEDIATELY DOWNSTREAM OF THE UPPER LOW CENTER TO KEEP AREAS OF RAIN GOING MOST OF THE NIGHT. LOWS 53-58. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... AS OF 100 PM MONDAY... THE MID/UPPER LOW IS GENERALLY FORECAST TO MOVE FROM GA INTO CENTRAL NC BY 12Z TUESDAY THEN WOBBLE OVER THE REGION INTO WEDNESDAY MORNING BEFORE SHIFTING INTO VA. HARD TO TIME VORTICITY MAXIMUMS WILL BE PIVOTING AROUND THE UPPER LOW THROUGH THE PERIOD WHICH WILL SUPPORT PERIODS OF SHOWERS AND ISOLATED THUNDERSTORMS. ONE STRONG VORT MAX SHOULD BE APPROACHING THE NC/SC BORDER REGION 12Z TUESDAY... THEN ROTATE NORTH THEN NORTHWEST INTO THE CENTRAL APPALACHIANS LATE TUESDAY. THEREFORE... SHOWERS MAY BE ONGOING AT 12Z ESPECIALLY ACROSS THE SOUTH... WITH AT LEAST A CHANCE OF SHOWERS NORTH. THE SHOWERS AND ISOLATED THUNDERSTORMS WILL SPREAD NORTH AND WEST DURING THE DAY WITH THE HIGHEST POP (CATEGORICAL) IN THE WEST. WE WILL HAVE CATEGORICAL POP IN THE EAST AND SOUTH DURING THE MORNING... WITH LIKELY AGAIN IN THE AFTERNOON. QPF OF 0.25 TO 0.50 CAN BE EXPECTED... WITH LOCALLY 1 INCH PLUS AMOUNTS ESPECIALLY IN THE NW. HIGHS MAY HOLD IN THE 50S WEST... RANGING INTO THE LOWER TO MID 70S SE. TUESDAY NIGHT AND WEDNESDAY... ADDITIONAL ENERGY ALOFT AND ASSOCIATED PVA WILL LIFT OVER OUR REGION AS THE MID/UPPER LOW ROTATES OVER OUR REGION AGAIN... THEN SHIFTING NORTHWARD OVER VA LATE IN THE DAY. THE MID LEVEL LAPSE RATES ARE FORECAST TO BE IN THE 6.5 TO 7 DEGREE C/KM RANGE LATE TUESDAY LINGERING INTO WEDNESDAY. WE WILL MAINTAIN LIKELY POP IN THE EAST AND CATEGORICAL IN THE WEST BOTH PERIODS. PERIODS OF SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED. PRECIPITABLE WATER VALUES ARE FORECAST TO RANGE AROUND 1 TO 1.25 INCHES WHICH SUPPORTS SOME LOCALLY HEAVY RAIN IN EXCESS OF AN INCH (MAINLY ALONG AND NW OF THE UPPER LOW TRACK) IN OUR WESTERN ZONES. LOWS TUESDAY NIGHT 50-60 NW TO SE. HIGHS WEDNESDAY 60-65 NW RANGING INTO THE MID 70S SE. THE SEVERE THREAT APPEARS MARGINAL WITH INSTABILITY EXPECTED TO REMAIN LOW... EXCEPT POSSIBLY ENOUGH CONDITIONAL INSTABILITY TO SUPPORT FOR A FEW STRONG THUNDERSTORMS DURING DURING THE AFTERNOON AND EARLY EVENING IN THE EAST. THIS WILL BE DEPENDENT ON BREAKS IN THE OVERCAST AND TEMPS REACHING WELL INTO THE 70S. WESTERN AREAS APPEAR THAT THEY WILL BE COOL AND STABLE IN THE LOWER LEVELS BUT MID LEVEL INSTABILITY WILL SUPPORT SOME ELEVATED THUNDERSTORMS JUST ABOUT AT ANY TIME INCLUDING OVERNIGHT. && LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/ AS OF 120 PM MONDAY... THE UPPER LOW IS FORECAST TO GRADUALLY LIFT NORTH OF OUR REGION WEDNESDAY NIGHT AND THURSDAY. WE WILL HAVE TO WATCH FOR ADDITIONAL SPOKES OF ENERGY ROTATING AROUND THE BACK SIDE OF THE LOW. A WEAK SURFACE TROUGH IS FORECAST IN THE LEE OF THE MOUNTAINS INTO THE PIEDMONT ON THURSDAY... WHICH COULD COMBINE WITH HEATING AND ANY RESIDUAL UPPER SUPPORT TO HAVE AT LEAST SCATTERED SHOWERS/ISOLATED THUNDERSTORMS... ESPECIALLY THURSDAY AFTERNOON INTO THE EVENING. LOWS SHOULD BE 60-65. HIGHS THURSDAY SHOULD WARM INTO THE MID 70S TO LOWER 80S. FOR FRIDAY THROUGH MONDAY... RISING UPPER HEIGHTS AND DECREASING MOISTURE WILL LEAD TO A WARMING AND DRYING TREND. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL BECOME ONLY ISOLATED CHANCES FRIDAY... WITH GENERALLY DRY CONDITIONS EXPECTED SAT-MON. LOWS ARE FORECAST TO BE IN THE MID TO UPPER 50S FRI-SAT... AND 60-65 SUNDAY AND MONDAY. HIGHS ARE EXPECTED TO REACH THE LOWER TO MID 80S FRI-SAT... AND MID TO UPPER 80S SUN-MON. && .AVIATION /18Z MONDAY THROUGH FRIDAY/... AS OF 1230 PM MONDAY... 24-HR TAF PERIOD: VFR/MVFR CONDITIONS EXPECTED THROUGH THIS AFTERNOON...WITH IFR/LIFR CONDITIONS IN LOW CEILINGS LATE TONIGHT. EXPECT CEILINGS THIS AFTERNOON TO RANGE FROM 2500-5000 FT AGL...WITH ISOLD TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP OVER CENTRAL NC BETWEEN 18-21Z. BRIEF IFR CONDITIONS WILL BE POSSIBLE IN ASSOC/W ANY SHOWERS OR STORMS. SCATTERED SHOWERS/STORMS WILL PERSIST THROUGH THE OVERNIGHT HOURS IN ADVANCE OF AN UPPER LEVEL LOW APPROACHING THE AREA FROM THE SOUTH. THE TAF SITES WITH THE BEST CHANCE FOR SHOWERS/STORMS WILL BE INT/GSO FOLLOWED BY RDU. AFTER 12Z TUE... IFR/LIFR CEILINGS MAY LINGER AT THE INT/GSO TAF SITES THROUGH THE REMAINDER OF THE TAF PERIOD (AND THE REST OF TUESDAY). FURTHER EAST AT RDU/FAY/RWI...CEILINGS ARE EXPECTED TO IMPROVE TO MVFR IN THE 12-18Z TIME FRAME TUE. LOOKING AHEAD: ISOLATED TO SCATTERED SHOWERS/STORMS WILL BE POSSIBLE TUE-THU IN ASSOCIATION WITH A STALLED UPPER LEVEL LOW OVER THE CAROLINAS AND MID-ATLANTIC. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BADGETT NEAR TERM...VINCENT/SMITH SHORT TERM...BADGETT LONG TERM...BADGETT AVIATION...VINCENT
Hazardous weather outlook, May 16, 2:58 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 258 PM EDT MON MAY 16 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-171900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 258 PM EDT MON MAY 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING. ANY STORMS WILL PRODUCE LOCALLY HEAVY RAIN... GUSTY WIND TO 35 MPH... AND POSSIBLY SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED LATE TONIGHT AND TUESDAY. WHILE MOST AREAS WILL SEE BETWEEN A QUARTER AND A HALF INCH OF RAIN... LOCALLY OVER AN INCH MAY FALL IN LESS THAN AN HOUR. URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE. BADGETT
In the hours before
Local storm report, May 16, 12:46 PM EDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1246 PM EDT MON MAY 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND DMG 8 WSW HOBBTON 35.15N 78.46W
05/13/2011 SAMPSON NC DEPT OF HIGHWAYS
MULTIPLE TREES DOWN NEAR MIDWAY ALONG HIGHWAY 421
&&
EVENT NUMBER RAH1100645
ELLISLocal storm report, May 16, 1:05 PM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
105 PM EDT MON MAY 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM TSTM WND DMG 3 WSW WELCOME 35.89N 80.31W
05/13/2011 DAVIDSON NC DEPT OF HIGHWAYS
MULTIPLE TREES AND POWER LINES DOWN ALONG HIGHWAY 150
NEAR REEDY CREEK
&&
EVENT NUMBER RAH1100646
ELLISSpecial weather statement, May 16, 4:29 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
429 PM EDT MON MAY 16 2011
NCZ039-162115-
RANDOLPH-
429 PM EDT MON MAY 16 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH COUNTY THROUGH 515
PM EDT...
AT 428 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ULAH...OR ABOUT 3 MILES SOUTHWEST OF ASHEBORO...MOVING NORTHWEST
AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...TRINITY...AND...
ARCHDALE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
&&
LAT...LON 3592 8004 3591 7987 3564 7975 3557 7991
3572 8006
TIME...MOT...LOC 2028Z 151DEG 18KT 3568 7987
MWSSpecial weather statement, May 16, 5:01 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
501 PM EDT MON MAY 16 2011
NCZ022-023-162200-
ALAMANCE-GUILFORD-
501 PM EDT MON MAY 16 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS GUILFORD AND ALAMANCE
COUNTIES THROUGH 600 PM EDT...
AT 500 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM UNION RIDGE TO ALAMANCE TO
FOREST OAKS...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF JERICHO
TO BURLINGTON TO 12 MILES NORTHEAST OF RANDLEMAN...MOVING NORTHWEST
AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...UNION RIDGE...AND...
CLIMAX...GLEN RAVEN...FOREST OAKS...AND...ELON COLLEGE...PLEASANT
GARDEN...GIBSONVILLE...AND...ALTAMAHAW...MCLEANSVILLE.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3625 7934 3597 7944 3590 7956 3591 7976
3614 7992 3625 7975 3625 7965 3625 7964
TIME...MOT...LOC 2100Z 146DEG 10KT 3620 7941 3603 7949
3595 7966
MWSSpecial weather statement, May 16, 6:17 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
617 PM EDT MON MAY 16 2011
NCZ021-022-038-162315-
DAVIDSON-FORSYTH-GUILFORD-
617 PM EDT MON MAY 16 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS WESTERN GUILFORD...FORSYTH
AND DAVIDSON COUNTIES THROUGH 715 PM EDT...
AT 615 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM JAMESTOWN TO THOMASVILLE TO
HIGH ROCK...MOVING NORTHWEST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...COLFAX...LINWOOD...
KERNERSVILLE...WELCOME...MIDWAY...WALKERTOWN.
HAZARDS INCLUDE...
DIME SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3584 8049 3583 8046 3586 8042 3585 8039
3589 8042 3589 8037 3596 8038 3599 8043
3603 8044 3627 8027 3626 8004 3603 7987
3592 7996 3592 8005 3580 8005 3558 8021
3568 8034 3571 8033 3572 8039
TIME...MOT...LOC 2217Z 148DEG 14KT 3604 7999 3590 8009
3568 8025
MWSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 4:29 PM EDT | Special Weather Statement | RAH | Randolph | 46 min |
| May 16, 5:01 PM EDT | Special Weather Statement | RAH | Guilford | 59 min |
| May 16, 6:17 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 58 min |
| May 16, 7:12 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 63 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.